Alert archive / Texas / Wind Advisories in 2013

Wind Advisory 16, NWS Brownsville, TX

May 2, 2013Cameron County, Kenedy County, Willacy County, Texas

NWS Brownsville, TX issued this wind advisory at May 2, 2013, 2:47 PM CDT for Cameron County, Kenedy County, Willacy County, Texas. It took effect at May 2, 2013, 4:00 PM CDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
May 2, 2013, 2:47 PM CDT (19:47 UTC)
In effect from
May 2, 2013, 4:00 PM CDT
Expired
May 3, 2013, 1:00 AM CDT
In force
9 hr
Issued by
NWS Brownsville, TX

Counties Cameron County, TX, Kenedy County, TX, Willacy County, TX

The radar

The Brownsville radar (KBRO), 69 km from the middle of the area, began a volume at 19:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brownsville Intl, TX (KBRO), launched 12:00Z, 7.8 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brownsville Intl, TX at 12:00Z on 2013-05-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1107 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brownsville Intl, TX at 12:00Z on 2013-05-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -31 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1107 J/kg
Mixed-layer CIN
-122 J/kg
Mixed-layer LCL
702 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
-31 m²/s²
0-3 km storm-relative helicity
15 m²/s²
Significant tornado parameter
-0.1
Supercell composite
-1.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

018 
WWUS74 KBRO 021947
NPWBRO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
247 PM CDT THU MAY 2 2013

...STRONG WINDS THIS AFTERNOON AND EVENING BEHIND A COLD FRONT...

.A STRONG COLD FRONT IS PUSHING ACROSS THE AREA THIS AFTERNOON. AS
ITS PARENT STORM SYSTEM INTENSIFIES WINDS ARE EXPECTED TO INCREASE
LATE THIS AFTERNOON THROUGH THIS EVENING. GUSTY NORTH WINDS WILL
CONTINUE ALL NIGHT LONG WITH THE STRONGEST WINDS MAINLY FROM
HIGHWAY 77 EASTWARD BEFORE 1 AM TONIGHT.

TXZ251-254>257-030600-
/O.NEW.KBRO.WI.Y.0016.130502T2100Z-130503T0600Z/
KENEDY-INLAND WILLACY-INLAND CAMERON-COASTAL WILLACY-
COASTAL CAMERON-
INCLUDING THE CITIES OF...SARITA...RAYMONDVILLE...BROWNSVILLE...
HARLINGEN...PORT MANSFIELD...PORT ISABEL...SOUTH PADRE ISLAND...
LAGUNA HEIGHTS...LAGUNA VISTA
247 PM CDT THU MAY 2 2013

...WIND ADVISORY IN EFFECT UNTIL 1 AM CDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 1 AM CDT FRIDAY. 

* WINDS...NORTH WINDS INCREASING TO 25 TO 30 MPH WITH GUSTS TO 40
  MPH.

* TIMING...STARTING BETWEEN 4 AND 6 PM TONIGHT AND LASTING UNTIL
  AT LEAST 1 AM TONIGHT WITH GUSTY WINDS CONTINUING ALL NIGHT.

* IMPACT...WINDS WILL BLOW OVER SMALL LAWN OBJECTS SUCH AS
  PORTABLE BASKETBALL GOALS AND TRASH CANS. DRIVING...ESPECIALLY
  ON EAST TO WEST ROADWAYS IN HIGH PROFILE VEHICLES WILL BE MADE
  MORE DIFFICULT. LOCALIZED AREAS OF BLOWING SAND OR DUST WILL ARE
  LIKELY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
30 TO 39 MPH AND OR FREQUENT GUSTS WILL RANGE BETWEEN 40 AND
57 MPH.

&&

$$

JGG
2 follow-up statements
735 
WWUS74 KBRO 030000
NPWBRO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
700 PM CDT THU MAY 2 2013

...STRONG WINDS TO INCREASE ONCE AGAIN TONIGHT...

.FOLLOWING A STRONG INITIAL PUSH AS THE LEADING EDGE OF A COLD
FRONT MOVED THROUGH A SECONDARY PUSH OF STRONGER NORTH WINDS IS
DEVELOPING ACROSS SOUTH CENTRAL TEXAS AND WILL MOVE INTO DEEP
SOUTH TEXAS OVER THE NEXT FEW HOURS. GUSTY NORTH WINDS WILL
CONTINUE ALL NIGHT LONG WITH THE STRONGEST WINDS MAINLY FROM
HIGHWAY 77 EASTWARD BEFORE 1 AM TONIGHT.

TXZ251-254>257-030600-
/O.CON.KBRO.WI.Y.0016.000000T0000Z-130503T0600Z/
KENEDY-INLAND WILLACY-INLAND CAMERON-COASTAL WILLACY-
COASTAL CAMERON-
INCLUDING THE CITIES OF...SARITA...RAYMONDVILLE...BROWNSVILLE...
HARLINGEN...PORT MANSFIELD...PORT ISABEL...SOUTH PADRE ISLAND...
LAGUNA HEIGHTS...LAGUNA VISTA
700 PM CDT THU MAY 2 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT FRIDAY...

* WINDS...NORTH WINDS INCREASING ONCE AGAIN TO 25 TO 30 MPH WITH
  GUSTS TO 40 MPH.

* TIMING...INCREASING THROUGH 8 PM TO 9 PM AND LASTING UNTIL 
  AT LEAST 1 AM TONIGHT WITH GUSTY WINDS CONTINUING ALL NIGHT. 

* IMPACT...WINDS WILL BLOW OVER SMALL LAWN OBJECTS SUCH AS 
  PORTABLE BASKETBALL GOALS AND TRASH CANS. DRIVING...ESPECIALLY 
  ON EAST TO WEST ROADWAYS IN HIGH PROFILE VEHICLES WILL BE MADE 
  MORE DIFFICULT. LOCALIZED AREAS OF BLOWING SAND OR DUST WILL 
  ARE LIKELY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
30 TO 39 MPH AND OR FREQUENT GUSTS WILL RANGE BETWEEN 40 AND
57 MPH.

&&

$$

JGG
521 
WWUS74 KBRO 030208
NPWBRO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
908 PM CDT THU MAY 2 2013

...STRONG WINDS TO INCREASE ONCE AGAIN TONIGHT...

.FOLLOWING A STRONG INITIAL PUSH AS THE LEADING EDGE OF A COLD
FRONT MOVED THROUGH A SECONDARY PUSH OF STRONGER NORTH WINDS IS
DEVELOPING ACROSS SOUTH CENTRAL TEXAS AND WILL MOVE INTO DEEP
SOUTH TEXAS OVER THE NEXT FEW HOURS. GUSTY NORTH WINDS WILL
CONTINUE ALL NIGHT LONG WITH THE STRONGEST WINDS MAINLY RIGHT
ALONG THE COAST EASTWARD BEFORE 1 AM TONIGHT.

TXZ251-254-255-030315-
/O.CAN.KBRO.WI.Y.0016.000000T0000Z-130503T0600Z/
KENEDY-INLAND WILLACY-INLAND CAMERON-
INCLUDING THE CITIES OF...SARITA...RAYMONDVILLE...BROWNSVILLE...
HARLINGEN
908 PM CDT THU MAY 2 2013

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS CANCELLED THE
WIND ADVISORY. 

THE LATEST INFORMATION INDICATES WIND SPEEDS WILL LIKELY REMAIN
BELOW WIND ADVISORY IN INLAND AREAS TONIGHT. GUSTS OF 30 TO 35 MPH
REMAIN LIKELY.

$$

TXZ256-257-030600-
/O.CON.KBRO.WI.Y.0016.000000T0000Z-130503T0600Z/
COASTAL WILLACY-COASTAL CAMERON-
INCLUDING THE CITIES OF...PORT MANSFIELD...PORT ISABEL...
SOUTH PADRE ISLAND...LAGUNA HEIGHTS...LAGUNA VISTA
908 PM CDT THU MAY 2 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT FRIDAY...

* WINDS...NORTH WINDS INCREASING ONCE AGAIN TO 25 TO 30 MPH WITH 
  GUSTS TO 40 MPH. 

* TIMING...INCREASING THROUGH 11 PM AND LASTING UNTIL AT LEAST 1
  AM TONIGHT WITH GUSTY WINDS CONTINUING ALL NIGHT.

* IMPACT...WINDS WILL BLOW OVER SMALL LAWN OBJECTS SUCH AS 
  PORTABLE BASKETBALL GOALS AND TRASH CANS. DRIVING...ESPECIALLY 
  ON EAST TO WEST ROADWAYS IN HIGH PROFILE VEHICLES WILL BE MADE 
  MORE DIFFICULT. LOCALIZED AREAS OF BLOWING SAND OR DUST WILL 
  ARE LIKELY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
30 TO 39 MPH AND OR FREQUENT GUSTS WILL RANGE BETWEEN 40 AND
57 MPH.

&&

$$

JGG

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this wind advisory went out at May 2, 1:44 PM CDT, 1 hour 3 minutes earlier.

Area forecast discussion, May 2, 1:44 PM CDT, 1 hour 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
144 PM CDT THU MAY 2 2013

.SHORT TERM /TONIGHT THROUGH FRIDAY NIGHT/...ASIDE FROM BREEZY TO
WINDY NORTH WINDS THE NEXT 12 HOURS...LOW TEMPERATURES WILL BE AN
ISSUE TONIGHT AND FRIDAY NIGHT...PARTICULARLY FRIDAY NIGHT TO
SATURDAY MORNING AS HIGH PRESSURE SPREADS OVER THE
AREA...PRODUCING CLEAR SKIES AND LIGHT TO CALM WINDS.

AFTER SUNSET TONIGHT...TEMPERATURES WILL QUICKLY FALL INTO THE 50S
ACROSS THE RANCHLANDS AND INTO THE LOWER TO MID 60S ACROSS THE LOWER
VALLEY BY MIDNIGHT. TEMPERATURES WILL BOTTOM OUT FROM THE UPPER 40S
TO LOWER 50S BY DAYBREAK FRIDAY. WITH 10 TO 20 MPH NORTH WINDS...
FEELS LIKE TEMPERATURES WILL BE IN THE 40S EARLY FRIDAY MORNING.

HIGH TEMPERATURES FRIDAY WILL BE VERY MILD IN THE 70S. THEN...THE
NEXT NIGHT...RECORD LOWS WILL BE POSSIBLE BY DAYBREAK SATURDAY.
READINGS WILL FALL INTO THE 50S FRIDAY NIGHT BEFORE MIDNIGHT AND BY
DAYBREAK SATURDAY...MOST AREAS WILL SEE TEMPERATURES IN THE 40S.

SAMPLE RECORD LOWS TONIGHT ARE 50 FOR BROWNSVILLE...51 FOR MCALLEN
MILLER AND 46 FOR DOWNTOWN HARLINGEN.

FRIDAY NIGHT...RECORD LOWS ARE 53...54...AND 50 FOR THOSE SAME
LOCATIONS.

.LONG TERM /SATURDAY THROUGH THURSDAY/...MUCH CALMER PATTERN
SETTING UP ACROSS SOUTHERN TEXAS FOR THE WEEKEND INTO NEXT WEEK.
H5 RIDGING BUILDS QUICKLY ACROSS THE EASTERN ROCKIES AND SLOWLY
DRIFTS EASTWARD NEXT WEEK. THIS RIDGE IS BOOKENDED BY THE
DEPARTING H5 TROUGH AND THE NEXT TROUGH TRAPPED OFF THE WEST
COAST. THIS PATTERN WILL LEAVE THE REGION IN WEST-NORTHWEST
FLOW...WHICH WILL HOLD DRY AIR IN PLACE ALOFT INTO NEXT WEEK. AT
THE SFC...HIGH PRESSURE RIDGE WILL SET UP STRETCHING FROM THE GULF
OF MEXICO ACROSS EAST TEXAS INTO THE NORTHERN PLAINS. TEMPERATURES
WILL GRADUALLY REBOUND THROUGH THE WEEKEND...WITH HIGHS AROUND 80
BY SUNDAY. A COUPLE REINFORCING AREAS OF HIGH PRESSURE WILL ATTEMPT
TO SWEEP SOUTH INTO TEXAS EARLY NEXT WEEK...BUT WILL HAVE TROUBLE
OVERCOMING THE H5 RIDGE. SOUTHEAST WINDS WILL RETURN STARTING
SUNDAY AND CONTINUE THROUGH THE WEEK. THIS WILL BRING GULF
MOISTURE SLOWLY BACK INTO THE REGION AT THE SFC...RINGING HIGHS
BACK INTO THE 80S AND 90S.

&&

.MARINE...
TONIGHT THROUGH FRIDAY NIGHT...THE BRUNT OF THE HIGH PRESSURE
PUSH BEHIND THE COLD FRONT MOVING THROUGH NOW WILL OCCUR OVER THE
NEXT 6 TO 18 HOURS. SMALL CRAFT ADVISORY CONDITIONS WILL RAMP UP
TO GALE FORCE GUSTS OVER THE OPEN GULF WATERS THIS EVENING. THE
CURRENT MARINE FORECAST REFLECTS THESE TRENDS...WITH OVERALL
CONDITIONS IMPROVING FRIDAY AFTERNOON THROUGH FRIDAY NIGHT. MINOR
BEACH OVERWASH AND LAGUNA MADRE TIDE SLOSH WILL OCCUR WITH THE
INITIAL NORTH WIND PUSH TODAY...BUT HIGH TIDE HAS OCCURRED AND THE
THREAT WILL LESSEN NOW THROUGH TONIGHT.

SATURDAY THROUGH MONDAY...QUICKLY STABILIZING MARINE CONDITIONS
EXPECTED OVER THE WEEKEND AS HIGH PRESSURE MOVES INTO THE NW
GULF. WINDS SATURDAY WILL START NEARLY CALM...AND WILL REMAIN
LIGHT AND VARIABLE THROUGH THE DAY MONDAY. THE CALMER WINDS WILL
ALLOW SEAS TO RELAX...FALLING TO 1 TO 3 FEET SATURDAY AND 2 FEET
OR LESS SUNDAY AND MONDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL  55  71  53  74 /  10   0   0   0
BROWNSVILLE          52  72  52  77 /  10   0   0   0
HARLINGEN            50  72  48  78 /  10   0   0   0
MCALLEN              51  74  47  80 /  10   0   0   0
RIO GRANDE CITY      50  75  49  81 /  10   0   0   0
SOUTH PADRE ISLAND   56  66  60  72 /  10  10   0   0

&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT ADVISORY FOR WINDS FROM 7 PM THIS EVENING TO 7 AM
     CDT FRIDAY FOR GMZ130-132-135.

     SMALL CRAFT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR GMZ130-132-
     135-150-155-170-175.

     GALE WARNING FROM 7 PM THIS EVENING TO 7 AM CDT FRIDAY FOR
     GMZ150-155-170-175.

&&

THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WWW.WEATHER.GOV/BROWNSVILLE

54/64
Hazardous weather outlook, May 2, 9:36 AM CDT, 5 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BROWNSVILLE TX
936 AM CDT THU MAY 2 2013

TXZ251-256-257-031445-
KENEDY-COASTAL WILLACY-COASTAL CAMERON-
936 AM CDT THU MAY 2 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A MODERATE RISK OF RIP CURRENTS AT THE BEACHES OF SOUTH
PADRE ISLAND AND AT BOCA CHICA BEACH.

MINOR TIDAL OVERWASH AND FLOODING IS EXPECTED AT THE BEACHES OF
THE COASTAL PORTIONS OF CAMERON AND WILLACY COUNTY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

AN ELEVATED RISK OF RIP CURRENTS IS EXPECTED AT THE LOCAL BEACHES
ON FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

GMZ130-132-135-150-155-170-175-031445-
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
936 AM CDT THU MAY 2 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE GULF OF MEXICO AND THE
LAGUNA MADRE.

.DAY ONE...TODAY AND TONIGHT.

A SMALL CRAFT ADVISORY FOR ALL AREAS STARTS AT NOON.

A GALE WARNING FOR THE GULF OF MEXICO WATERS STARTS AT 7 PM.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

GALE CONDITIONS MAY CONTINUE ON THE GULF FRIDAY MORNING...WITH
SMALL CRAFT ADVISORY CONDITIONS ON THE LAGUNA MADRE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

TXZ248>250-252>255-031445-
ZAPATA-JIM HOGG-BROOKS-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-
936 AM CDT THU MAY 2 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 1, 9:23 PM CDTGale WatchBRO7 hr
May 1, 9:23 PM CDTGale WarningBRO39 hr
May 2, 4:17 AM CDTSmall Craft Advisory for WindsBRO11 hr
May 2, 8:18 AM CDTSmall Craft AdvisoryBRO8 hr

Nearby

Wind Advisories in Texas, 2013Every wind advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.